Oklahoma, 2011

Drought in Oklahoma, November 1 to 22, 2011

November 1 to 22, 2011 · NWS SHV · 1 event in 1 county or zone

Drought conditions continued through the first half of November but some beneficial rainfall fell across Southeast Oklahoma during the month. Rainfall accumulation for the month of November totaled between 4 to 8 inches across McCurtain County, Oklahoma with some isolated 10 to 12 inch amounts across the extreme northern portion of McCurtain County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Drought conditions continued through the first half of November but some beneficial rainfall fell across Southeast Oklahoma during the month. Rainfall accumulation for the month of November totaled between 4 to 8 inches across McCurtain County, Oklahoma with some isolated 10 to 12 inch amounts across the extreme northern portion of McCurtain County. As a result, McCurtain County, Oklahoma fell below their D2 Severe Drought classification on November 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:43 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 31, 8:43 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT MON OCT 31 2011

.DISCUSSION...
ANOTHER COOL AND MOSTLY CLEAR NIGHT IS EXPECTED ACROSS THE FOUR
STATE AREA. A FEW MID OR HIGH LEVEL CLOUDS MAY AFFECT THE NRN HALF
OF THE CWA AFTER MIDNIGHT AS A WEAK S/W TROUGH TRAVERSES THE
REGION IN THE ZONAL FLOW ALOFT. MADE SOME SMALL CHANGES AND
ADJUSTED LOWERED MIN TEMP GRIDS IN A COUPLE OF THE MORE LOCALLY
COOLER LOCATIONS...SUCH AS KELD AND KDEQ. NO OTHER CHANGES WERE MADE.

UPDATED PRODUCTS HAVE ALREADY BEEN SENT. /09/

&&

.AVIATION...
NOT MUCH CHANGE COMING IN THE 06Z TAF PACKAGE...AS SKC AND NEAR CALM
WINDS WILL BE COMMON OVERNIGHT AT AREA TERMINALS. WINDS WILL BECOME
MORE SOUTHERLY TOMORROW AROUND 5 TO 10 KTS...AS SURFACE HIGH
PRESSURE SHIFTS EAST. VSBY SHOULD REMAIN P6SM THROUGHOUT THE PERIOD.
/11/

&&

.PREV DISCUSSION... /ISSUED 228 PM CDT MON OCT 31 2011/

DISCUSSION...
HIGH PRESSURE PATTERN CONTINUING ACROSS REGION. CIRRUS CLOUDS THAT
ACCOMPANIED WEAK COLD FRONT LAST NIGHT EXITED AREA AND SATELLITE
IS CLEAR SO KEEPING AREA MOSTLY CLOUD FREE...UNTIL SOUTHERLY FLOW BRINGS
SOME MORNING LOW CLOUDS BACK INTO AREA WED MORNING. A SUBTLE
WARMING TREND IN SHORT TERM WITH NAM AND GFS MOS IN GOOD AGREEMENT. GFS HAS
COME MORE IN LINE WITH FASTER NAM AND ECMWF SOLUTIONS...FLATTENING
OUT TROUGH TO THE WEST AND THUS BRINGING IT ACROSS AREA FASTER WED
NIGHT...AND ALSO BRINGING COLD FRONT THROUGH QUICKER AS WELL.
LEAVING IN CHANCE POPS...WITH HIGHER 50 PERCENT OVER SW
AR...CLOSER TO THE UPPER LOW WED NIGHT. HOWEVER...RAINFALL AMOUNTS
MAY BE MEAGER...AND INSTABILITY DOES NOT APPEAR SUFFICIENT TO
SUPPORT SVR STORMS. BACKED OFF TO JUST EMBEDDED THUNDER. MODELS
NOW HINTING AT A PATTERN CHANGE WITH THE FOLLOWING SYSTEM DIGGING
MORE...CREATING A DEEP SW FLOW...POSSIBLY STALLING A FRONT OVER
THE AREA LATER NEXT WEEKEND...THROUGH END OF FCST PERIOD. FOR
NOW...KEEPING POPS LOW THRU EXTENDED AS MODELS NOT IN AGREEMENT
WITH PLACEMENT OF FRONT...AND TIMING OF SHORTWAVES IN SW FLOW NOT
KNOWN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  76  49  78  50 /   0   0  10  10  40
MLU  42  76  46  78  53 /   0   0  10  10  40
DEQ  37  75  43  75  47 /   0   0  10  20  40
TXK  45  75  48  75  47 /   0   0  10  10  40
ELD  39  74  44  76  50 /   0   0  10  10  50
TYR  47  78  54  78  45 /   0   0  10  10  30
GGG  45  78  51  78  47 /   0   0  10  10  30
LFK  44  79  52  79  49 /   0   0  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/11
Hazardous weather outlook, Oct 31, 10:54 AM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT MON OCT 31 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1154 AM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON INTO THURSDAY MORNING...AS AN UPPER LEVEL DISTURBANCE
AND ITS ASSOCIATED COLD FRONT MOVE THROUGH THE REGION. THE THREAT
FOR STRONG TO SEVERE STORMS APPEARS TO BE LIMITED WITH THIS
SYSTEM...AND SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, McCurtain

When
November 1, 12:00 AM CST to November 22, 12:00 AM CST
Where
McCurtain forecast zone
Reported by
Emergency Manager
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349547.